Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 159, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2012, 5:02 PM CDT for Shannon County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 8, 2012, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Shannon County, MO
The radar
The Springfield radar (KSGF), 176 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WUUS53 KSGF 082202
SVRSGF
MOC203-082230-
/O.NEW.KSGF.SV.W.0159.120708T2202Z-120708T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMINENCE...
AND MOVING SOUTHWEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
EMINENCE...BIRCH TREE...WEST EMINENCE AND ALLEY SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3697 9149 3732 9157 3730 9132 3714 9121
TIME...MOT...LOC 2202Z 061DEG 6KT 3718 9136
HAIL...0.75IN
WIND...60 MPH
$$
RUNNELS1 follow-up statement
161 WWUS53 KSGF 082231 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 PM CDT SUN JUL 8 2012 MOC203-082242- /O.EXP.KSGF.SV.W.0159.000000T0000Z-120708T2230Z/ SHANNON MO- 531 PM CDT SUN JUL 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHANNON COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3697 9149 3732 9157 3730 9132 3714 9121 TIME...MOT...LOC 2202Z 061DEG 6KT 3718 9136 $$ RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:18 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 8, 4:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT SUN JUL 8 2012
.DISCUSSION...
/ISSUED 355 PM CDT SUN JUL 8 2012/
ANOTHER IN HOPEFULLY THE LAST IN A STRING OF VERY HOT DAYS WAS IN
PROGRESS ACROSS THE REGION THIS AFTERNOON. READINGS AT MID
AFTERNOON GENERALLY RANGED FROM THE UPPER 90S TO NEAR 100 DEGREES.
THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE EARLY EVENING
WITH A GRADUAL INCREASE IN COVERAGE. STORM DEVELOPMENT MAY FOCUS
ALONG TWO AXIS OF CONVERGENCE. ONE AXIS SAGGING SOUTH ACROSS
CENTRAL MISSOURI AND ANOTHER ACROSS FAR SOUTHERN MISSOURI.
ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WIND
GUSTS AND HAIL TO THE SIZE OF NICKELS. IT APPEARS THE MOST
NUMEROUS THUNDERSTORMS COVERAGE WILL OCCUR FROM SOUTHEASTERN
MISSOURI INTO ARKANSAS ON THE NORTHERN PERIPHERY OF AN MID
CIRCULATION CENTERED OVER EASTERN ARKANSAS. WILL HAVE TO MONITOR
THIS ACTIVITY SPREADING WEST INTO SOUTH CENTRAL MISSOURI.
THE WEAK AND DIFFUSE FRONT STRETCHING WEST TO EAST ACROSS
NORTHERN KANSAS AND MISSOURI WILL SAG SOUTH INTO THE AREA MONDAY
AN UPPER TROUGH BUILDS INTO THE NORTHEASTERN U.S. CONVERGENCE
ALONG THIS FRONT WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT
MONDAY AND MONDAY EVENING MAINLY ALONG AND SOUTH OF INTERSTATE 44.
A MORE SUBSTANTIAL CHANGE IN THE AIR MASS WILL BE EVIDENT TUESDAY
INTO THE MIDDLE OF THE WEEK WITH HIGH TEMPERATURES GENERALLY NEAR
NORMAL. THIS TREND WILL CONTINUE INTO THE WEEKEND. THE CHANCE OF
CONVECTION MAY RETURN TO THE EASTERN OZARKS NEXT WEEKEND.
FOSTER
&&
.AVIATION...
THE PRIMARY AVIATION WEATHER IMPACT TODAY WILL BE ANOTHER ROUND
OF AFTERNOON THUNDERSTORMS. WHILE COVERAGE IS NOT EXPECTED TO BE
AS EXTENSIVE AS THE CONVECTION YESTERDAY...A FEW ISOLATED
THUNDERSTORMS MAY BE EXPECTED. ANOTHER ROUND OF THUNDERSTORMS
WILL BE POSSIBLE TOMORROW MORNING AS A COLD FRONT THAT HAS BEEN
INCHING TOWARD THE AREA FROM THE NORTH FINALLY MOVES INTO THE
REGION.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 8, 3:37 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 337 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON THROUGH THIS EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH...ALONG WITH PENNY TO QUARTER SIZE HAIL. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES WITH HEAT INDEX VALUES UP TO 105 DEGREES THROUGH LATE THIS AFTERNOON OUTSIDE OF THE SHOWERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN MISSOURI AND FAR SOUTHEASTERN KANSAS MONDAY AND MONDAY NIGHT...MAINLY ALONG AND SOUTH OF I-44. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE EASTERN OZARKS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 8, 2:44 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 4 SW SAINT ELIZABETH 38.21N 92.32W
07/08/2012 MILLER MO LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 52 AND ROUTE
PP.
&&
JCOLUCCILocal storm report, Jul 8, 2:50 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 3 SW SAINT ELIZABETH 38.23N 92.31W
07/08/2012 E0.88 INCH MILLER MO PUBLIC
&&
JCOLUCCILocal storm report, Jul 8, 3:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 SSE HERMITAGE 37.87N 93.28W
07/08/2012 M0.75 INCH HICKORY MO NWS EMPLOYEE
&&
JCOLUCCISpecial weather statement, Jul 8, 4:01 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 401 PM CDT SUN JUL 8 2012 MOZ079-082130- POLK MO- 401 PM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 430 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BOLIVAR...MOVING SOUTH AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3754 9334 3762 9358 3773 9343 3771 9330 TIME...MOT...LOC 2101Z 019DEG 26KT 3765 9341 RUNNELS
Local storm report, Jul 8, 4:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 5 S HOLLISTER 36.55N 93.22W
07/08/2012 M63 MPH TANEY MO PUBLIC
WIND GUST OF 63 MPH MEASURED AT BRANSON AIRPORT CONTROL
TOWER.
&&
JCOLUCCILocal storm report, Jul 8, 4:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 N BOLIVAR 37.64N 93.41W
07/08/2012 POLK MO EMERGENCY MNGR
THREE MOBILE HOMES HEAVILY DAMAGED. TREE DOWN ON ANOTHER
MOBILE HOME.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:12 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| Jul 8, 1:39 PM CDT | Special Weather Statement | SGF | St. Clair | 36 min |
| Jul 8, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 41 min |
| Jul 8, 2:21 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 49 min |
| Jul 8, 2:58 PM CDT | Areal Flood Advisory | SGF | Miller | 6 hr |
| Jul 8, 3:50 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 16 min |
| Jul 8, 4:01 PM CDT | Special Weather Statement | SGF | Polk | 29 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 28 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 31 min |
| Jul 8, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 26 min |
| Jul 8, 6:51 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.